MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3JADIJJ
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator generated a ¿backup ventilation¿ alarm.There was no injury to the patient.
 
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator generated a ¿backup ventilation¿ alarm.The device was available for evaluation.The service personnel (sp) inspected the ventilator and replaced the exhalation valve.The device passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the event was isolated to a potential fault in the exhalation valve.The manufacturing records for each device are tho roughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Section h6 evaluation codes: component code - remove g07001 and add g04135 h3: device evaluation summary: updated medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator generated a ¿backup ventilation¿ alarm.The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue.The sp found the unit switched to buv with code "expiratory pressure autozero offset failed" from memory and replaced the exhalation valve assembly (eva).The device passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the event was isolated to a potential fault in the eva.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Evaluation codes were updated due to returned part analysis method code (annex b) additional code added result code (annex d) additional code added component code (annex g) remove g04135 and add g0301204 h3: device evaluation summary: updated due to returned part analysis medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator generated a ¿backup ventilation¿ alarm.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue in memory, and replaced the exhalation valve assembly (eva).The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.One eva was returned for failure investigation.A visual inspection of the returned part was conducted and no anomalies were observed.The part was attached to the test ventilator and powered up but failed auto zero calibration at the exhalation test.Upon further investigation, the pressure sensor (ps1) component on the exhalation sensor printed circuit board assembly (pcba) of the eva was found to be faulty.If a ps1 failure were to occur while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the reported event of buv was isolated to a faulty ps1 on the exhalation sensor pcba of the eva.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18808095
Report Number8020893-2024-00091
Device Sequence Number15277599
Product Code CBK
UDI-Device Identifier10884521172531
UDI-Public10884521172531
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3JADIJJ
Device Catalogue Number980X3JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2024
Supplement Date Received by Manufacturer03/14/2024
11/18/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/21/2024
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown